Kentucky, 2011

Damaging Wind in Kentucky, August 7, 2011

August 7, 2011 · NWS PAH · 1 event in 1 county or zone

A mesoscale convective system tracked east-southeast from southern Illinois into western Kentucky. The storms preceded a cold front as it tracked east-southeast across Illinois and southeast Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A mesoscale convective system tracked east-southeast from southern Illinois into western Kentucky. The storms preceded a cold front as it tracked east-southeast across Illinois and southeast Missouri. The storms were aided by a weak but amplifying 500 mb shortwave trough that moved east-southeast toward the middle and upper Mississippi Valley. Before weakening, the storms produced isolated wind damage in the Paducah area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 6, 7:51 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Aug 6, 7:51 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT SAT AUG 6 2011

.UPDATE...
FOR AVIATION SECTION ONLY.

&&

.SHORT TERM...
UPPER WAVE SEEN MOVING INTO WESTERN MISSOURI EARLY THIS AFTERNOON.
MORNING CONVECTION HAS ALL BUT CLEARED OUR PENNYRILE REGION COUNTIES
IN WEST KY. NICE THERMAL CONTRAST DEVELOPING OVER OUR WESTERN MOST
COUNTIES. 18Z 83 AT KPAH...101 AT KJBR. INSTABILITY AXIS RUNS FROM
CENTRAL INTO SE MISSOURI AHEAD OF THE APPROACHING WAVE...AND CLOUDS
CONTINUE TO DEVELOP OVER THE OZARK FOOTHILL REGION. THEREFORE FOR
TONIGHT...WILL NOT GET FANCY WITH POPS. WILL RUN A 12 HR POP AND
GO WITH SCATTERED THUNDERSTORMS. POPS CAN BE ADJUSTED ACCORDINGLY
THROUGH THE COURSE OF THE EVENING. GFS HAS A GOOD HANDLE ON THE
WAVE...AND BELIEVE IT WOULD BE A GOOD MODEL TO FOLLOW FOR TIMING
PURPOSES. NAM IS NOT TOO BAD EITHER.

THE WAVE SHOULD HEAD OFF TO THE EAST EARLY SUNDAY MORNING WITH
DECREASING POPS FROM WEST TO EAST. BY AFTERNOON...ONLY HAVE A VERY
SLIGHT CHANCE OF STORMS. MOST AREAS WILL PROBABLY BE RAIN FREE...BUT
IT IS TOO UNSETTLED TO COMPLETELY REMOVE POPS JUST YET. WE DID LOWER
THE POPS THAT WERE IN THE GRIDS PRIOR.

OFF THE CONVECTIVE SUBJECT...WE MAINTAINED THE EXISTING HEAT
ADVISORY PRODUCT THROUGH 7 PM. HOWEVER...WE ARE GOING TO ISSUE A
HEAT ADVISORY FOR THE REMAINDER OF THE AREA...INCLUDING THE KEVV
TRI STATE...FOR SUNDAY. BEYOND SUNDAY...IT IS MORE UNCLEAR IF
ADVISORY THRESHOLDS WILL BE MET. MOST LIKELY AREA WOULD BE OUR
SOUTHERN MOST COUNTIES. BUT MOST HOURLY VALUES ARE ONLY 100 TO 105.
LATER SHIFTS CAN MONITOR.

CHANCE POPS REMAIN IN THE FORECAST MONDAY THROUGH TUESDAY...WITH
HIGHEST POPS MONDAY NIGHT...AS THE MODELS MOVE A WAVE AND BOUNDARY
ACROSS THE REGION. WILL DEPICT DECREASING POPS FROM WEST TO EAST
THROUGH THE DAY TUESDAY.

GENERALLY FOLLOWED A BLEND OF GFS/NAM MOS THROUGH THE DURATION. WE
BLENDED WITH OPERATIONAL MODEL OUTPUT...ESPECIALLY FOR LOWS NEXT
COUPLE OF MORNINGS AS READINGS ARE NOT EXPECTED TO DROP MUCH AT
NIGHT.

.LONG TERM...
FOR THE PERIOD WEDNESDAY THROUGH SATURDAY...THE LONG RANGE MODELS
EXHIBIT DECENT AGREEMENT AND RESPECTABLE RUN TO RUN CONTINUITY.
UTILIZED THE ECMWF/ECMWF ENSEMBLE SOLUTIONS WHICH FALLS IN LINE
WITH HPC THINKING.

QUASI ZONAL FLOW WILL BE THE RULE ACROSS THE NATIONS MID SECTION
WEDNESDAY THROUGH THURSDAY. FRIDAY INTO SATURDAY...THE MODELS AND
SPECIFICALLY THE ECMWF DIG A TROF SOUTHEAST INTO THE GREAT LAKES
REGION. THIS WILL VEER THE UPPER FLOW FROM WEST TO NORTHWEST
WITH TIME OVER OUR AREA. MEANWHILE...AT THE SURFACE...A QUASI
STATIONARY FRONTAL BOUNDARY IS FORECAST TO REMAIN NEAR AND JUST
SOUTH OF THE PAH CWA UNTIL A COLD FRONT...FORECAST BY THE
MODELS...MOVES THROUGH LATE SATURDAY INTO SATURDAY NIGHT FROM
NORTHWEST TO SOUTHEAST. AS A RESULT...DAILY CONVECTIVE CHANCES
WILL BE IN THE FORECAST. UNCERTAINTY IS MODERATE...GIVEN IT WILL
BE DIFFICULT TO TIME SUBTLE MID LEVEL FEATURES MOVING ACROSS THE
AREA.

THE GOOD NEWS IS...WE DO NOT SEE HEAT IN THE LONG RANGE PORTION
OF THE FORECAST...GIVEN THE OVERALL FLOW PATTERN AND POSITION OF
THE FRONT. TEMPERATURES AND HUMIDITY LEVELS SHOULD BE MUCH CLOSER TO
NORMAL.

&&

.AVIATION...
DUE TO RADAR TRENDS DURING THE PAST HOUR OR SO...HAVE DECIDED TO
TEMPO KCGI AND KPAH FOR THUNDERSTORMS FROM AROUND 04Z TO AROUND 09Z.
CONVECTIVE ACTIVITY HAS REALLY PICKED UP IN COVERAGE AND INTENSITY
OVER SC MO IN THE PAST HOUR...IN ASSOCIATION WITH MID LEVEL TROF
APPROACHING THE AREA. ACTIVITY IS HEADING EAST INTO VERY UNSTABLE
AIR ALONG THE MID MS RIVER. WILL NEED TO MONITOR FOR POSSIBLE
ISOLATED SEVERE STORMS IF TRENDS CONTINUE...ESP FROM KCGI SOUTH.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-FULTON-GRAVES-
     HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-
     MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

     HEAT ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR DAVIESS-
     HENDERSON-MCLEAN.

MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR BOLLINGER-BUTLER-CAPE
     GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
     SCOTT-STODDARD-WAYNE MO.

IL...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ALEXANDER-FRANKLIN-
     GALLATIN-HARDIN-JACKSON-JOHNSON-MASSAC-PERRY IL-POPE-
     PULASKI-SALINE-UNION IL-WILLIAMSON.

     HEAT ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR
EDWARDS-HAMILTON-     JEFFERSON-WABASH-WAYNE IL-WHITE.

IN...HEAT ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

AVIATION...MEFFERT
Hazardous weather outlook, Aug 6, 7:20 PM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
820 PM CDT SAT AUG 6 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
820 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS COULD POSSIBLY DEVELOP FROM NORTHWEST TO
SOUTHEAST DURING THE OVERNIGHT HOURS. THOUGH ORGANIZED SEVERE STORMS
ARE NOT ANTICIPATED...AND MANY LOCATIONS WILL STAY DRY FOR MUCH OF
THE NIGHT...A FEW ISOLATED SHORT LIVED STRONG TO SEVERE STORMS
CANNOT BE RULED OUT. THE PRIMARY HAZARD WILL BE WITH STRONG WIND
GUSTS AND DIME TO QUARTER SIZED HAIL. ALSO...LOCALLY HEAVY RAIN WILL
BE LIKELY WITH ANY STRONG STORMS THAT DEVELOP. BEWARE OF DEADLY
LIGHTNING IN A ND CLOSE TO ANY THUNDERSTORMS.

A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH TONIGHT FOR ALL
OF SOUTHEAST MISSOURI...AND MOST OF WESTERN KENTUCKY AND SOUTHERN
ILLINOIS. PLEASE REFER TO THE ACTUAL HEAT ADVISORY PRODUCT FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY WILL BE IN EFFECT FOR THE ENTIRE FOUR STATE AREA
SUNDAY. HEAT INDEX VALUES WILL LIKELY TOP OUT IN THE 105 TO 110
RANGE SUNDAY AFTERNOON. PLEASE REFER TO THE ACTUAL HEAT ADVISORY
PRODUCT FOR ADDITIONAL DETAILS.

THERE WILL ALSO BE A CHANCE OF ISOLATED TO SCATTERED THUNDERSTORMS
THROUGH THE FORECAST PERIOD. THE STORM PREDICTION CENTER HAS
OUTLOOKED MUCH OF THE AREA FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY AND MONDAY.

THOUGH COVERAGE IS NOT EXPECTED TO BE LARGE...ANY ISOLATED SEVERE
STORMS THAT DO MANAGE TO FIRE COULD PRODUCE DAMAGING WIND GUSTS AND
DIME TO QUARTER SIZED HAIL...AS WELL AS TORRENTIAL DOWNPOURS OF RAIN
AND FREQUENT DEADLY LIGHTNING.

ONCE AGAIN...MOST LOCATIONS WILL BE RAIN FREE MUCH OF THE TIME.
HOWEVER...BOATERS AND OTHER OUTDOOR RECREATIONISTS THIS WEEKEND
SHOULD BE AWARE THAT ISOLATED STRONG THUNDERSTORMS CAN FIRE UP VERY
RAPIDLY. PLEASE HAVE A PLAN TO TAKE APPROPRIATE COVER IN A SHORT
PERIOD OF TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CANNOT BE RULED OUT SUNDAY AND MONDAY.

MEFFERT

In the hours before

Local storm report, Aug 6, 11:10 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1210 AM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     GORHAM                  37.72N 89.48W
08/06/2011                   JACKSON            IL   FIRE DEPT/RESCUE

            CAMPER BLOWN OVER...ROOF OFF HOUSE ON MAIN ST IN GORHAM.
            LOTS OF DEBRIS ON MAIN STREET.

&&

GREGM
Special weather statement, Aug 6, 11:19 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1219 AM CDT SUN AUG 7 2011

ILZ088-089-092>094-KYZ001>005-MOZ110>112-114-070615-
JOHNSON IL-MASSAC IL-PULASKI IL-UNION IL-ALEXANDER IL-MCCRACKEN KY-
FULTON KY-BALLARD KY-CARLISLE KY-HICKMAN KY-MISSISSIPPI MO-
NEW MADRID MO-SCOTT MO-STODDARD MO-
1219 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER...SOUTHEASTERN UNION...
PULASKI...NORTHWESTERN MASSAC AND SOUTHERN JOHNSON COUNTIES IN
SOUTHERN ILLINOIS...AND NORTHWESTERN HICKMAN...WESTERN CARLISLE...
BALLARD...FULTON AND NORTHWESTERN MCCRACKEN COUNTIES IN WESTERN
KENTUCKY...AND SOUTHEASTERN STODDARD...EASTERN SCOTT...NEW MADRID AND
MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 115 AM CDT...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND VERY STRONG WINDS BETWEEN 50 AND 55 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MILL CREEK TO BLODGETT TO 4
MILES SOUTHEAST OF CANALOU TO 4 MILES SOUTHWEST OF GIDEON...MOVING
EAST AT 25 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE MATTHEWS...TALLAPOOSA...
CATRON...OLIVE BRANCH...DIEHLSTADT...TAMMS...HORSESHOE LAKE
CONSERVATION AREA...BERTRAND...DONGOLA...ULLIN...PULASKI...NORTH
LILBOURN...LILBOURN...FARRENBURG...CHARLESTON...MOUNDS...
HOWARDVILLE...EAST PRAIRIE...NEW MADRID...MARSTON...PORTAGEVILLE...
ANNISTON...MOUND CITY...CYPRESS...OLMSTED...WILSON CITY...CAIRO...
WYATT...NEW GRAND CHAIN...KARNAK...BELKNAP...VIENNA...BARLOW...
WICKLIFFE...LA CENTER...DORENA...JOPPA AND COLUMBUS.

FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

SMITH
Local storm report, Aug 6, 11:38 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1238 AM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     GORHAM                  37.72N 89.48W
08/06/2011                   JACKSON            IL   FIRE DEPT/RESCUE

            SEVERAL ROOFS OFF HOUSES NEAR MAIN STREET AND ONE GARAGE
            NOW MISSING.

&&

GREGM
Special weather statement, Aug 6, 11:39 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1239 AM CDT SUN AUG 7 2011

ILZ089>091-094-KYZ001>008-010-070715-
JOHNSON IL-MASSAC IL-POPE IL-HARDIN IL-LIVINGSTON KY-MCCRACKEN KY-
MARSHALL KY-FULTON KY-BALLARD KY-CARLISLE KY-CRITTENDEN KY-GRAVES KY-
HICKMAN KY-
1239 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...POPE...MASSAC AND
JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND HICKMAN...GRAVES...
WESTERN CRITTENDEN...CARLISLE...EASTERN BALLARD...FULTON...WESTERN
MARSHALL...MCCRACKEN AND LIVINGSTON COUNTIES IN WESTERN KENTUCKY
UNTIL 215 AM CDT...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND VERY STRONG WINDS BETWEEN 50 AND 55 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BUNCOMBE
TO 13 MILES WEST OF KEVIL TO 15 MILES WEST OF BARDWELL TO 28 MILES
WEST OF HICKMAN...MOVING EAST AT 25 MPH.

DEPENDING ON THE STRENGTH OF THE WINDS ALONG AND AHEAD OF THESE
THUNDERSTORMS...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR
PARTS OF EXTREME SOUTHEAST ILLINOIS AND PART OF THE PURCHASE AREA OF
WEST KENTUCKY LATER THIS MORNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE NEW BURNSIDE...JOPPA...
SIMPSON...BLANDVILLE...NEW COLUMBIA...ARLINGTON...DIXON SPRINGS...
LOVELACEVILLE...WEST PADUCAH...METROPOLIS...EDDYVILLE...CLINTON...
BROOKPORT...LOWES...LONE OAK...PADUCAH...CAYCE...GOLCONDA...FANCY
FARM...FULGHAM...CARRSVILLE...JOY...ROSICLARE...REIDLAND...
LEDBETTER...HAMLETSBURG...KARBERS RIDGE...BURNA...ELIZABETHTOWN...
SMITHLAND...FULTON...GROSS...WATER VALLEY...WINGO...SYMSONIA...
MAYFIELD AND SEDALIA.

FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

SMITH
Special weather statement, Aug 7, 12:03 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
103 AM CDT SUN AUG 7 2011

ILZ076>078-INZ081-082-070800-
WAYNE IL-EDWARDS-WABASH-GIBSON-PIKE-
INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL...
FORT BRANCH...PETERSBURG
103 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

STRONG THUNDERSTORM CLUSTER ARE HEADING ACROSS THE WABASH RIVER
VALLEY OF SE ILLINOIS AND SOUTHWEST INDIANA EARLY THIS MORNING.

THESE STORMS WERE MOVING EAST AT AROUND 30 MPH. THIS CLUSTER OF
STORMS WILL BE CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS AND
RAINFALL RATES CLOSE TO TWO INCHES IN LESS THAN AN HOUR. BEWARE OF
FREQUENT DEADLY LIGHTNING IN AND CLOSE TO THE STORMS. MOTORISTS
SHOULD BE PREPARED FOR LOCALIZED FLOODING ON ROADWAYS AND RAPIDLY
REDUCED VISIBILITIES.

SOME LOCATIONS LIKELY AFFECTED INCLUDE AREAS IN A STRETCH FROM
JUST EAST OF FAIRFIELD ILLINOIS TO FORT BRANCH AND OAKLAND CITY IN
SOUTHWEST INDIANA.
Special weather statement, Aug 7, 12:28 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
128 AM CDT SUN AUG 7 2011

ILZ090-091-094-KYZ005>011-013>015-070730-
MASSAC IL-POPE IL-HARDIN IL-LIVINGSTON KY-LYON KY-MCCRACKEN KY-
MARSHALL KY-UNION KY-WEBSTER KY-CALDWELL KY-CALLOWAY KY-CRITTENDEN KY-
GRAVES KY-
128 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...EASTERN POPE AND
SOUTHEASTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND SOUTHWESTERN
WEBSTER AND SOUTHERN UNION COUNTIES IN NORTHWEST KENTUCKY...AND
GRAVES...CRITTENDEN...NORTHWESTERN CALLOWAY...NORTHWESTERN
CALDWELL...MARSHALL...SOUTHEASTERN MCCRACKEN...NORTHWESTERN LYON AND
LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 230 AM CDT...

AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND VERY STRONG WINDS BETWEEN 45 AND 55 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
ROSICLARE TO 8 MILES WEST OF SALEM TO 4 MILES NORTH OF SMITHLAND TO
4 MILES SOUTHWEST OF HAMLETSBURG TO 10 MILES WEST OF SYMSONIA TO 20
MILES SOUTHWEST OF MAYFIELD...MOVING EAST AT 25 MPH.

THESE STRONG WINDS MAY ALSO PRODUCE BRIEF POWER OUTAGES AS THEY
OCCUR ALONG AND AHEAD OF THE LINE OF THUNDERSTORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE REIDLAND...ELIZABETHTOWN...
SALEM...GROSS...CALVERT CITY...DYCUSBURG...CAVE-IN-ROCK...MARION...
SEDALIA...FREDONIA...GRAND RIVERS...BREWERS...BENTON...KUTTAWA...
EDDYVILLE...STURGIS...CRESWELL...KIRKSEY...FARMERSVILLE AND HARDIN.

FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

SMITH

The radar

The Paducah radar (KPAH), 10 km away, was scanning. The volume nearest the first event began at 06:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCracken

When
August 7, 12:28 AM CST to 12:35 AM CST
Where
McCracken County, Lone Oak to Reidland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.030, -88.670

Large tree limbs were blown down in Lone Oak, blocking part of U.S. Highway 45. Several large branches were blown down in Reidland, blocking the road to a subdivision.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331874.